Alert archive / Missouri / Ice Storm Warnings in 2017

Ice Storm Warning 2, NWS Springfield, MO

January 14, 20175 counties in Missouri

NWS Springfield, MO issued this ice storm warning at Jan 14, 2017, 6:05 PM CST for 5 counties in Missouri. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2017, 6:05 PM CST (00:05 UTC)
Expired
Jan 15, 2017, 3:51 AM CST
In force
10 hr
Issued by
NWS Springfield, MO

Counties Greene County, MO, Lawrence County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
338 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

828 
WWUS43 KSGF 150005
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 PM CST SAT JAN 14 2017


MOZ082-090>092-094-150600-
/O.EXP.KSGF.IS.W.0001.000000T0000Z-170115T0000Z/
/O.NEW.KSGF.IS.W.0002.170115T0005Z-170115T0600Z/
TEXAS-GREENE-WEBSTER-WRIGHT-LAWRENCE-
INCLUDING THE CITIES OF...PLATO...ROBY...BENDAVIS...HUGGINS...
SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...
DAWSON...GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD...AURORA...
MOUNT VERNON...MARIONVILLE
605 PM CST SAT JAN 14 2017

...ICE STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED AN ICE
STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING...ANOTHER ROUND OF FREEZING RAIN IS MOVE INTO THE AREA
  AND WILL MOVE ACROSS AREAS ALONG AND NORTH OF A JOPLIN TO ASH
  GROOVE TO MARSHFIELD TO SALEM MISSOURI LINE THIS EVENING.

* ICE ACCUMULATIONS...ADDITIONAL ICE ACCRETION OF A GLAZE TO A
  TENTH OF AN EXPECTED IS EXPECTED THIS EVENING FOR AREAS ALONG
  AND NORTH OF A JOPLIN TO ASH GROOVE TO MARSHFIELD TO SALEM
  MISSOURI LINE. THE WARNING IS EXPECTED TO EXPIRE AT 12 AM
  TONIGHT.

* MAIN IMPACT...IMPACTS TO TRAVEL ARE POSSIBLE AS ICE AFFECTS 
  AREA ROADWAYS. BRIDGES AND OVERPASSES WILL BE MOST SUSCEPTIBLE 
  TO ICE ACCRETION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS. TRAVEL IS STRONGLY DISCOURAGED. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.

&&

$$

MOZ093-098-150115-
/O.EXP.KSGF.IS.W.0001.000000T0000Z-170115T0000Z/
NEWTON-SHANNON-
INCLUDING THE CITIES OF...NEOSHO...TERESITA...WINONA...
BIRCH TREE...MONTIER
605 PM CST SAT JAN 14 2017

...ICE STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE ICE
STORM WARNING. 

TEMPERATURES HAVE WARMED ABOVE FREEZING IN THIS AREA AND JUST RAIN
AND NOT MORE ICING IS EXPECTED ACROSS THESE AREAS.

$$

KSZ073-097-101-MOZ055>058-066>071-077>081-083-088-089-150815-
/O.CON.KSGF.IS.W.0001.000000T0000Z-170115T1800Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-DENT-JASPER-DADE-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...
AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN...
APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY...
WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...
FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA...
KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...
ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...
CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...
LEBANON...LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...
JADWIN...SALEM...JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD...
MEINERT
605 PM CST SAT JAN 14 2017

...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* TIMING...ANOTHER ROUND OF FREEZING RAIN IS MOVING THROUGH THE
  AREA THIS EVENING AND WILL TRACK ACROSS THE AREA INTO THE
  OVERNIGHT HOURS. 

* ICE ACCUMULATIONS...ADDITIONAL ICE ACCRETION OF AROUND ONE
  QUARTER TO ONE HALF AN INCH IS EXPECTED ALONG AND NORTH OF A
  PITTSBURG KANSAS TO ROLLA MISSOURI LINE THROUGH SUNDAY MORNING.
  MOST OF THIS FREEZING RAIN WILL OCCUR TONIGHT AND EARLY SUNDAY.

* MAIN IMPACT...MAJOR IMPACTS TO TRAVEL ARE LIKELY AS ICE 
  AFFECTS AREA ROADWAYS. BRIDGES AND OVERPASSES WILL BE MOST 
  SUSCEPTIBLE TO ICE ACCRETION. ICE ACCRETION ON TREES AND 
  POWERLINES MAY RESULT IN SCATTERED POWER OUTAGES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS. TRAVEL IS STRONGLY DISCOURAGED. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WISE
2 follow-up statements
324 
WWUS43 KSGF 150555
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 PM CST SAT JAN 14 2017


MOZ082-090>092-150700-
/O.EXP.KSGF.IS.W.0002.000000T0000Z-170115T0600Z/
TEXAS-GREENE-WEBSTER-WRIGHT-
INCLUDING THE CITIES OF...PLATO...ROBY...BENDAVIS...HUGGINS...
SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...
DAWSON...GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD
1155 PM CST SAT JAN 14 2017

...ICE STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT...

TEMPERATURES HAVE WARMED ABOVE FREEZING AND NO ADDITIONAL
SIGNIFICANT ICING IS EXPECTED THE REST OF TONIGHT.

$$

MOZ094-151800-
/O.EXT.KSGF.IS.W.0002.000000T0000Z-170115T1800Z/
LAWRENCE-
INCLUDING THE CITIES OF...AURORA...MOUNT VERNON...MARIONVILLE
1155 PM CST SAT JAN 14 2017

...ICE STORM WARNING NOW IN EFFECT UNTIL NOON CST SUNDAY...

* TIMING...ANOTHER ROUND OF FREEZING RAIN THAT IS CURRENTLY OVER
  THE AREA WILL CONTINUE TO MOVE ACROSS LOCATIONS ALONG AND NORTH
  OF A JOPLIN TO MOUNT VERNON TO PLEASANT HOPE TO SALEM MISSOURI
  LINE INTO SUNDAY MORNING.

* ICE ACCUMULATIONS...ADDITIONAL ICE ACCRETION OF A TENTH OF AN
  INCH TO ONE HALF AN INCH WITH LOCALLY HIGHER AMOUNTS UP TO
  THREE QUARTERS OF AN INCH WILL OCCUR NORTH OF THE JOPLIN TO
  MOUNT VERNON TO PLEASANT HOPE TO SALEM LINE.

* MAIN IMPACT...IMPACTS TO TRAVEL ARE POSSIBLE AS ICE AFFECTS AREA
  ROADWAYS. BRIDGES AND OVERPASSES WILL BE MOST SUSCEPTIBLE TO ICE
  ACCRETION. ICE ACCRETION ON TREES AND POWERLINES WILL ALSO OCCUR
  RESULTING IN SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS. TRAVEL IS STRONGLY DISCOURAGED. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.

&&

$$

KSZ073-097-101-MOZ055>058-066>071-077>081-083-088-089-151800-
/O.CON.KSGF.IS.W.0001.000000T0000Z-170115T1800Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-DENT-JASPER-DADE-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...
AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN...
APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY...
WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...
FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA...
KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...
ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...
CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...
LEBANON...LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...
JADWIN...SALEM...JOPLIN...CARTHAGE...GREENFIELD...LOCKWOOD...
MEINERT
1155 PM CST SAT JAN 14 2017

...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* TIMING...ANOTHER ROUND OF FREEZING RAIN THAT IS CURRENTLY OVER
  THE AREA WILL CONTINUE TO MOVE ACROSS LOCATIONS ALONG AND NORTH
  OF A JOPLIN TO MOUNT VERNON TO PLEASANT HOPE TO SALEM MISSOURI
  LINE INTO SUNDAY MORNING.


* ICE ACCUMULATIONS...ADDITIONAL ICE ACCRETION OF A TENTH OF AN
  INCH TO ONE HALF AN INCH WITH LOCALLY HIGHER AMOUNTS UP TO
  THREE QUARTERS OF AN INCH WILL OCCUR NORTH OF THE JOPLIN TO
  MOUNT VERNON TO PLEASANT HOPE TO SALEM LINE.

* MAIN IMPACT...IMPACTS TO TRAVEL ARE POSSIBLE AS ICE AFFECTS AREA
  ROADWAYS. BRIDGES AND OVERPASSES WILL BE MOST SUSCEPTIBLE TO ICE
  ACCRETION. ICE ACCRETION ON TREES AND POWERLINES WILL ALSO OCCUR
  RESULTING IN SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS. TRAVEL IS STRONGLY DISCOURAGED. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WISE
092 
WWUS43 KSGF 150951
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 AM CST SUN JAN 15 2017

MOZ094-151100-
/O.CAN.KSGF.IS.W.0002.000000T0000Z-170115T1800Z/
LAWRENCE-
INCLUDING THE CITIES OF...AURORA...MOUNT VERNON...MARIONVILLE
351 AM CST SUN JAN 15 2017

...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE ICE
STORM WARNING. 

TEMPERATURES ACROSS JASPER AND LAWRENCE COUNTIES HAVE WARMED ABOVE
FREEZING THIS MORNING...ENDING THE THREAT FOR FREEZING RAIN. 

$$

MOZ088-151100-
/O.CAN.KSGF.IS.W.0001.000000T0000Z-170115T1800Z/
JASPER-
INCLUDING THE CITIES OF...JOPLIN...CARTHAGE
351 AM CST SUN JAN 15 2017

...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE ICE
STORM WARNING. 

TEMPERATURES ACROSS JASPER AND LAWRENCE COUNTIES HAVE WARMED ABOVE
FREEZING THIS MORNING...ENDING THE THREAT FOR FREEZING RAIN. 

$$

KSZ073-097-101-MOZ055>058-066>071-077>081-083-089-151800-
/O.CON.KSGF.IS.W.0001.000000T0000Z-170115T1800Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-DENT-DADE-
INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION...
CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL...
RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW...
WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON...
LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE...
AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN...
APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY...
WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...
FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA...
KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY...
ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO...
CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...
LEBANON...LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...
JADWIN...SALEM...GREENFIELD...LOCKWOOD...MEINERT
351 AM CST SUN JAN 15 2017

...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...FREEZING RAIN WILL CONTINUE THIS MORNING ALONG AND
  NORTH OF A LINE FROM COLUMBUS KANSAS...TO LAMAR...TO
  BOLIVAR...TO ROLLA. TEMPERATURES WILL SLOWLY WARM ABOVE FREEZING
  LATER THIS MORNING...ENDING THE FREEZING RAIN THREAT.

* ICE ACCUMULATIONS...ADDITIONAL ICE ACCRETION OF A TENTH OF AN
  INCH TO A THIRD OF AN INCH IS EXPECTED. THE MOST ICE WILL OCCUR
  ACROSS THE HIGHWAY 54 CORRIDOR...WHERE TEMPERATURES ARE COLDEST.

* MAIN IMPACT...IMPACTS TO TRAVEL ARE POSSIBLE AS ICE AFFECTS 
  AREA ROADWAYS. BRIDGES AND OVERPASSES WILL BE MOST SUSCEPTIBLE 
  TO ICE ACCRETION. ICE ACCRETION ON TREES AND POWERLINES WILL 
  ALSO OCCUR RESULTING IN SCATTERED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. 

&&

$$

BOXELL

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this ice storm warning went out at Jan 14, 1:27 PM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Jan 14, 1:27 PM CST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
127 PM CST Sat Jan 14 2017

.SHORT TERM...(This evening through Sunday)
Issued at 1231 PM CST Sat Jan 14 2017

The going forecasts looks as though it remains on track with
little change noted in the models and forecasts initialization.
Ongoing precipitation on regional radars was remaining mostly
south of the freezing line across southern Missouri. The freezing
line at midday was generally laid out from Neosho to Bolivar to
Salem. The dip south into southwestern Missouri continues to be in
response to the inverted trough which has nosed into southern
Missouri helping to bring warmer temperatures to Branson and West
Plains and aid in pushing the freezing line to the north slightly
today.

The upper level storm system that is driving the weather across
the region will continue to dig across old Mexico and slowly make
the turn north this evening and overnight. As it does, it will
begin to develop a negative tilt. This will have implications
more for the start of the work week. For tonight, it will kick
upper level energy into the plains and aid in increasing the
coverage of precipitation across the plains and into Missouri.
Global and medium scale models begin to expand and strengthen the
precipitation that is moving across northern Texas, Oklahoma and
Missouri and spread it north across Kansas. Northerly winds will
continue to work against the warm nose aloft but will have the
most success across eastern Kansas and into central Missouri.

As a result of the increasing precipitation and placement of the
freezing line, additional light accumulations of ice remain
expected this evening into Sunday morning. As a result, most of
the southern portion of the Ice Storm warning will likely be able
to expire at 6 PM as expected. Some minor changes may be needed
where the cold air may linger longer and will look closely at the
southern edge of the warning and where the freezing line will
potentially be overnight. Will continue the northern portion of
the Ice Storm Warning into Sunday, but may add some area to the
warning that continues through the night where the freezing line
is forecast to remain.

Fog will again be a concern overnight as dew point depression
remain near zero despite southerly winds as low stratus builds
down. Will need to monitor this evening for the potential for
dense fog, though thinking that the rain will limit how dense the
fog may be as once it starts raining the stratus should lift.

.LONG TERM...(Sunday Night through Saturday)
Issued at 1231 PM CST Sat Jan 14 2017

By Sunday night the negatively tilted closed upper level low will
have crossed the Rio Grande and begun to move to the Northeast
across Texas. This may bring a break in the precipitation for part
of Sunday afternoon into the evening. The models finally lift the
cold air north and out of the Ozarks as the storm system moves
across the plains but bring precipitation back into the western
portions of Missouri and Southeastern Kansas after midnight into
Monday Morning.

The storm system maintains its negative tilt as it moves to the
Northeast across the plains and will bring the potential for
thunderstorms across the area during the day Monday. Instability
will be limited so no severe storms are expected but most of
southern Missouri and Southeastern Kansas will likely hear
thunder through the day Monday.

Models are in good agreement with finally lifting the storm system
north of the region and pulling its precipitation with it Monday
night, leaving dry weather in its wake for the middle of next
week.

A deep upper level trough will linger from the Great Lakes and
southwestward once again into old Mexico in the wake of the storm
system before models begin to fill it and slide a weakening
through across the plains Thursday. This occurs as another upper
level trough moves across the Rockies towards the end of next
week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1132 AM CST Sat Jan 14 2017

IFR to LIFR flight conditions will continue for much of the TAF
period as low levels remain saturated. Expect temperatures to
remain above freezing so any rain that falls will not freeze. The
only exception would be over the next several hours at KJLN where
some pockets of freezing rain may occur.

Otherwise, showers across far southern Missouri will wane somewhat late
this afternoon. Carried a tempo group at KSGF and KBBG through the
afternoon hours. There will likely be a break this evening before
the next area of rain moves in from Oklahoma and Kansas later this
evening. Again, expecting temperatures to remain above freezing.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Ice Storm Warning until 6 PM CST this evening for MOZ082-083-088-
     090>094-098.

     Ice Storm Warning until noon CST Sunday for MOZ055>058-066>071-
     077>081-089.

KS...Ice Storm Warning until 6 PM CST this evening for KSZ101.

     Ice Storm Warning until noon CST Sunday for KSZ073-097.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Raberding
Hazardous weather outlook, Jan 14, 2:58 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CST SAT JAN 14 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
258 PM CST SAT JAN 14 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FOG RISK.
  SIGNIFICANT ICE ACCUMULATION RISK.

DISCUSSION...

  ANOTHER BAND OF PRECIPITATION WILL MOVE INTO THE AREA FROM THE
  WEST WITH ADDITIONAL FREEZING RAIN CHANCES FOR AREAS ALONG AND
  NORTH OF A JOPLIN TO LEBANON TO SALEM MISSOURI LINE. AN
  ADDITIONAL TENTH TO THREE TENTHS OF AN INCH OF ICE WILL BE
  POSSIBLE NORTH OF THIS LINE INTO SUNDAY MORNING.

  PATCHY AREAS OF FOG WITH VISIBILITY OF A MILE OR LESS WILL BE
  POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  TEMPERATURES WILL WARM ABOVE FREEZING FOR THE ENTIRE AREA BY
  SUNDAY AFTERNOON...ENDING THE FREEZING RAIN THREAT. THERE WILL
  THEN BE A CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH
  MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF

HATCH

In the hours before

Local storm report, Jan 14, 12:16 PM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CST SAT JAN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FREEZING RAIN    2 NE HALLTOWN           37.22N 93.60W
01/14/2017  M0.25 INCH       GREENE             MO   NWS EMPLOYEE

            0.25 INCH ICE ACCRETION PAST 24 HOURS.

&&

JR
Local storm report, Jan 14, 2:23 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CST SAT JAN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FREEZING RAIN    2 WSW WAYNESVILLE       37.81N 92.23W
01/14/2017  E0.75 INCH       PULASKI            MO   CO-OP OBSERVER

            CURRENTLY FOGGY AND MISTY. GLAZE ESTIMATED
            .75 INCH (3/4") OF ICE ON TREES. SOME SMALL
            TREE BRANCHES DOWN.

&&

TEO
Local storm report, Jan 14, 2:41 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CST SAT JAN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FREEZING RAIN    3 ESE FLEMINGTON        37.79N 93.45W
01/14/2017  M0.13 INCH       POLK               MO   CO-OP OBSERVER

            0.13 INCHES OF ICE ACCRETION PAST 24HRS.

&&

TEO
Local storm report, Jan 14, 3:00 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CST SAT JAN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FREEZING RAIN    1 NW OPOLIS             37.36N 94.64W
01/14/2017  E0.15 INCH       CRAWFORD           KS   CO-OP OBSERVER

            GLAZE OF ICE, APPROX 1/8 INCH ON TREES/GRASS
            ETC.

0700 AM     FREEZING RAIN    3 WNW COLE CAMP         38.48N 93.26W
01/14/2017  E0.00 INCH       BENTON             MO   CO-OP OBSERVER

            LIGHT GLAZE ON OBJECTS.

0700 AM     FREEZING RAIN    LOCKWOOD                37.39N 93.95W
01/14/2017  M0.20 INCH       DADE               MO   CO-OP OBSERVER

            ICE ACCRETION 0.2 INCH.

0700 AM     FREEZING RAIN    1 WNW CEDARVILLE        37.58N 93.99W
01/14/2017  E0.25 INCH       DADE               MO   CO-OP OBSERVER

            ESTIMATED 0.25 INCHES OF ICE ACCRETION
            YESTERDAY.

&&

NWS SPRINGFIELD MO
IRIS SYSTEM
Local storm report, Jan 14, 3:20 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CST SAT JAN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FREEZING RAIN    1 NW OPOLIS             37.36N 94.64W
01/14/2017  E0.15 INCH       CRAWFORD           KS   CO-OP OBSERVER

            GLAZE OF ICE, APPROX 1/8 INCH ON TREES/GRASS
            ETC.

0700 AM     FREEZING RAIN    3 WNW COLE CAMP         38.48N 93.26W
01/14/2017  E0.00 INCH       BENTON             MO   CO-OP OBSERVER

            LIGHT GLAZE ON OBJECTS.

0845 AM     FREEZING RAIN    1 NNW CEDARVILLE        37.59N 93.99W
01/14/2017  E0.25 INCH       CEDAR              MO   CO-OP OBSERVER

            ESTIMATED 0.25 INCH ICE ACCRETION PAST 24
            HOURS.

0700 AM     FREEZING RAIN    1 WNW CEDARVILLE        37.58N 93.99W
01/14/2017  E0.25 INCH       DADE               MO   CO-OP OBSERVER

            ESTIMATED 0.25 INCHES OF ICE ACCRETION
            YESTERDAY.

0700 AM     FREEZING RAIN    LOCKWOOD                37.39N 93.95W
01/14/2017  M0.20 INCH       DADE               MO   CO-OP OBSERVER

            ICE ACCRETION 0.2 INCH.

1050 AM     FREEZING RAIN    2 NE HALLTOWN           37.22N 93.60W
01/14/2017  M0.25 INCH       GREENE             MO   NWS EMPLOYEE

            0.25 INCH ICE ACCRETION PAST 24 HOURS.

0225 AM     FREEZING RAIN    3 NE I-44 NEAR MILE MAR 37.23N 93.40W
01/14/2017  M0.44 INCH       GREENE             MO   ASOS

            ICE ACCUMULATION TOTAL OBSERVED FROM
            AUTOMATED SURFACE OBSERVATION SYSTEM (ASOS)
            ON JANUARY 13 2017.

0235 AM     FREEZING RAIN    1 NNE POMONA            36.88N 91.91W
01/14/2017  M0.16 INCH       HOWELL             MO   ASOS

            ICE ACCUMULATION TOTAL OBSERVED FROM
            AUTOMATED SURFACE OBSERVATION SYSTEM (ASOS)
            ON JANUARY 13 2017.

0227 AM     FREEZING RAIN    1 WNW WEBB CITY         37.15N 94.49W
01/14/2017  M0.38 INCH       JASPER             MO   ASOS

            ICE ACCUMULATION TOTAL OBSERVED FROM
            AUTOMATED SURFACE OBSERVATION SYSTEM (ASOS)
            ON JANUARY 13 2017.

0231 AM     FREEZING RAIN    2 SE VICHY              38.09N 91.73W
01/14/2017  M0.25 INCH       MARIES             MO   ASOS

            ICE ACCUMULATION TOTAL OBSERVED FROM
            AUTOMATED SURFACE OBSERVATION SYSTEM (ASOS)
            ON JANUARY 13 2017.

0758 AM     FREEZING RAIN    2 NW STOVER             38.47N 93.02W
01/14/2017  M0.12 INCH       MORGAN             MO   COCORAHS

            0.12 INCHES OF ICE ACCRETION PAST 24 HOURS.

0841 AM     FREEZING RAIN    1 SW MORRISVILLE        37.47N 93.44W
01/14/2017  E0.35 INCH       POLK               MO   CO-OP OBSERVER

            ESTIMATED AROUND 0.35 INCHES OF ICE
            ACCRETION IN THE PAST 24 HOURS.

0700 AM     FREEZING RAIN    3 ESE FLEMINGTON        37.79N 93.45W
01/14/2017  M0.13 INCH       POLK               MO   CO-OP OBSERVER

            0.13 INCHES OF ICE ACCRETION PAST 24HRS.

0220 PM     FREEZING RAIN    2 WSW WAYNESVILLE       37.81N 92.23W
01/14/2017  E0.75 INCH       PULASKI            MO   CO-OP OBSERVER

            CURRENTLY FOGGY AND MISTY. GLAZE ESTIMATED
            .75 INCH (3/4") OF ICE ON TREES. SOME SMALL
            TREE BRANCHES DOWN.

&&

NWS SPRINGFIELD MO
IRIS SYSTEM

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 9:32 AM CSTRiver Flood WatchSGFVernon3 days
Jan 15, 9:33 AM CSTDense Fog AdvisorySGFBarry, Camden, Christian, Dent, Douglas, Greene and 19 more22 hr

Nearby

Ice Storm Warnings in Missouri, 2017Every ice storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.